Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2008, 6:28 PM CDT for LaPorte County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 22, 2008, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:44 PM CDT | HAIL 0.88 | Westville, IN | HAIL REPORTED AT 421 AND 2 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 222328
SVRIWX
INC091-230015-
/O.NEW.KIWX.SV.W.0110.080622T2328Z-080623T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
* UNTIL 715 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 4 MILES WEST OF WESTVILLE...AND MOVING
SOUTHEAST AT 16 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WESTVILLE...
WANATAH...
PINHOOK...
HASKELL...
UNION MILLS...
SOUTH WANATAH...
LAT...LON 4144 8661 4144 8665 4141 8669 4137 8673
4134 8674 4128 8682 4127 8684 4127 8685
4137 8695 4167 8695
TIME...MOT...LOC 2328Z 318DEG 14KT 4155 8696
$$3 follow-up statements
000
WWUS53 KIWX 222347
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SUN JUN 22 2008
INC091-230015-
/O.CON.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
646 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN LA PORTE COUNTY...
AT 642 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL IN WESTVILLE AT ROUTE 421 AND ROUTE 2.
THIS SEVERE STORM WAS LOCATED OVER WESTVILLE...AND MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WANATAH...
LA CROSSE...
KINGSFORD HEIGHTS...
UNION MILLS...
HANNA...
THOMASTON...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4144 8661 4144 8665 4141 8669 4137 8673
4134 8674 4128 8682 4127 8684 4127 8685
4137 8695 4167 8695
TIME...MOT...LOC 2346Z 312DEG 15KT 4150 8690
$$000
WWUS53 KIWX 222357
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT SUN JUN 22 2008
INC091-230015-
/O.CON.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
656 PM CDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN LA PORTE COUNTY...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS SEVERE STORM WAS LOCATED NEAR WANATAH...OR ABOUT 7 MILES SOUTH
OF WESTVILLE...AND MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WANATAH...HANNA AND THOMASTON...
HAIL UP TO NICKEL SIZE WAS REPORTED IN WESTVILLE WITH THIS
SEVERE THUNDERSTORM. THIS IS A DANGEROUS SITUATION...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4157 8687 4144 8661 4144 8665 4139 8671
4137 8673 4134 8674 4127 8684 4127 8685
4138 8693
TIME...MOT...LOC 2356Z 323DEG 20KT 4144 8682
$$000
WWUS53 KIWX 230014
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT SUN JUN 22 2008
INC091-230023-
/O.EXP.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
714 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LA PORTE COUNTY WILL
EXPIRE AT 815 PM EDT/715 PM CDT/...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4157 8687 4144 8661 4144 8665 4139 8671
4137 8673 4134 8674 4127 8684 4127 8685
4138 8693
TIME...MOT...LOC 0013Z 323DEG 20KT 4136 8674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 22, 6:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 726 PM EDT SUN JUN 22 2008 .AVIATION... ANOTHER CLUSTER OF SHOWERS/TSTMS MOVG SE INTO NRN INDIANA THIS EVE. THIS SHOULD AFFECT SBN WITH -TSRAGS EARLY IN THE PD. EXPECT CONVECTION TO DIMINISH TO JUST SHOWERS BY THE TIME IT REACHES FWA LATE THIS EVE. SFC TROF SHOULD MOVE THROUGH THE AREA TONIGHT ALLOWING FOR NW FLOW TOMORROW. FLOW OFF THE LAKE SHOULD RESULT IN MORE STABLE CONDITIONS AT SBN TOMORROW...WHILE AT FWA COLD TEMPS ALOFT WITH LINGERING LOW LEVEL MOISTURE AND LAKE BREEZE PUSHING WELL INLAND WITH MOD NW GRADIENT FLOW WARRANTS MENTION OF AFTN TSRA ONCE AGAIN. && .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT. PRIMARY CONCERN TO ONGOING SVR HAIL EVENT. STORMS FORMED INITIALLY ON SHALLOW OUTFLOW BOUNDARY ENHANCED BY COOLER LAKE BOUNDARY LAYER FRM SHRA/WEAK TSRA ACRS SRN LK MI MID/LATE AM. DOWNSTREAM ATMOS QUICKLY DESTABILIZED TO MLCAPES AROUND 1000 J/KG...RATHER UNSTABLE GIVEN COLD PROFILE AND WITH FAVORABLE WBZ HEIGHTS OF 7.5 TO 8.5 KFT HAIL BY FAR HAS BEEN PRIMARY EVENT. STRONG/DEEP ML SHORTWAVE AIDED IN GROWTH/ORGANIZATION OF SUSTAINED UPDRAFT CORES WITH SEVERAL 55-60 DBZ CORES GT 20-25KFT. NRN TWO-THIRDS OF CWA HAS STABILIZED IN WAKE OF CONVECTION. SOME CONCERN WITH UPSTREAM CONVERGENT CLOUD STREETS FM SRN WI INTO NERN IL IMPENGING ON WEDGE OF 1000-1500 MLCAPES ACRS NERN IL INTO FAR WRN/SWRN CWA THAT MAY EXTEND HAIL RISK INTO AT LEAST EARLY EVENING HOURS AHEAD OF ANOTHER YET WEAKER SHORTWAVE OVER SWRN WI ROTATING THROUGH LONGWAVE TROF THIS EVE. DIURNAL NATURE OF TSRA TIMED TO END BY LATE EVENING...THEN DRY UNTIL MID MONDAY MORNING. 5H CLOSED COLD CORE LOW TO BEGIN TO SHIFT EWD INTO SWRN ONT/ERN GRTLKS AS NEXT UPSTREAM WAVE IS KICKED OUT ACRS NRN ROCKIES. MODIFIED MIDDAY NAM SOUNDINGS ACRS ERN CWA IN BASE OF ML TROF YIELD AROUND 800-1000 J/KG WITH WBZ HEIGHTS AGAIN FAVORABLE FOR HAIL FORMATION. STRONGEST UPDRAFTS/GREATER DESTABILIZATION SHOULD REMAIN EAST OF CWA AND HELD OFF ON MENTION OF SEVERE HAIL FOR NOW...OPTING FOR SCT TSRA WORDING W/SML HAIL. WITH TROF FURTHER EAST ANTICIPATE EVEN EARLIER DIMINISH TO CONVECTION THAN TDY. && .LONG TERM... TUESDAY THROUGH SUNDAY...THE UPPER LEVEL TROF OVER THE EAST CONUS WILL LIFT NORTHEAST AND ALLOW THE FLOW OVER THE NORTHERN CONUS TO BECOME MORE HIGH ZONAL DURING THE SECOND HALF OF THE WEEK. AS THE FLOW BECOMES MORE HIGH ZONAL...TEMPERATURES WILL MODERATE...WITH SHORT WAVES MOVING EAST ACROSS THE NORTHERN CONUS...INDICATIVE OF AN ACTIVE PATTERN FOR MUCH OF THE PERIOD. THE ONGOING TIMING OF A CHANCE FOR STORMS STARTING LATE TUESDAY NIGHT/EARLY WEDNESDAY APPEARS ON TRACK AS WARM AND MOIST AIR RETURNS TO THE AREA. WILL KEEP A CHANCE FOR STORMS FROM EARLY WEDNESDAY ALL OF THE WAY THROUGH SATURDAY. IT WILL PROBABLY NOT BE RAINING ALL OF THESE PERIODS...BUT AT THIS POINT IT IS TOO HARD TO DISTINGUISH INDIVIDUAL ROUNDS OF STORMS. TEMPERATURES SHOULD RISE TO NEAR NORMAL TO A LITTLE ABOVE NORMAL DURING THE SECOND HALF OF THE WEEK AS WEAK UPPER RIDGING BUILDS INTO THE AREA. HEAVY RAINFALL IS POSSIBLE WITH STORMS GIVEN THE LIKELIHOOD OF EAST/WEST BOUNDARIES OVER THE AREA. THE 12Z OPERATIONAL RUNS OF THE ECMWF AND THE GFS AND IN REASONABLE AGREEMENT WITH THE TIMING OF A STRONG SHORTWAVE REACHING THE AREA LATE IN THE PERIOD. FOR NOW...LEFT SATURDAY NIGHT AND SUNDAY DRY GIVEN THE FRIDAY NIGHT/SATURDAY TIMING OF THIS UPPER LEVEL SYSTEM. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MURPHY LONG TERM...SKIPPER AVIATION...JT
Hazardous weather outlook, Jun 22, 4:51 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 PM EDT SUN JUN 22 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-232200- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 551 PM EDT SUN JUN 22 2008 /451 PM CDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH HAIL TO THREE-QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. STRONG STORMS MAY BE POSSIBLE WEDNESDAY. IN ADDITION...LOCALLY HEAVY RAINFALL WEDNESDAY THROUGH SATURDAY MAY PRODUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO THE EVENING HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-232200- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 551 PM EDT SUN JUN 22 2008 /451 PM CDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH HAIL TO THREE-QUARTERS OF AN INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN INCREASED RISK FOR RIP CURRENTS ON MONDAY WITH NORTH WINDS OF 10 TO 20 KNOTS. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. STRONG STORMS MAY BE POSSIBLE WEDNESDAY. IN ADDITION...LOCALLY HEAVY RAINFALL WEDNESDAY THROUGH SATURDAY MAY PRODUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO THE EVENING HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 22, 3:30 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL NEAD 40.71N 86.13W
06/22/2008 M1.75 INCH MIAMI IN EMERGENCY MNGR
TRAINED EM SPOTTER REPORTED AT THE CORNER OF US31 AND
400S
&&
EVENT NUMBER 01627
BJSSpecial weather statement, Jun 22, 4:01 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 PM EDT SUN JUN 22 2008 INZ025>027-033-034-222130- ADAMS-BLACKFORD-HUNTINGTON-JAY-WELLS- 501 PM EDT SUN JUN 22 2008 ...SPECIAL WEATHER STATEMENT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MONTPELIER...MOVING EAST AT 27 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DILLMAN...PONETO AND KEYSTONE... PETROLEUM...REIFFSBURG AND NOTTINGHAM... LINN GROVE...DOMESTIC AND VERA CRUZ... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 22, 4:17 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 4 WNW NEEDMORE 40.80N 84.38W
06/22/2008 M0.70 INCH ALLEN OH PARK SERVICE
&&
EVENT NUMBER 01628
SAWLocal storm report, Jun 22, 4:21 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 2 W DILLMAN 40.61N 85.28W
06/22/2008 M0.50 INCH WELLS IN TRAINED SPOTTER
WIND GUSTS TO 35 MPH.
&&
EVENT NUMBER 01629
JTSpecial weather statement, Jun 22, 4:21 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 PM EDT SUN JUN 22 2008 OHZ016-024-025-222200- ALLEN-PUTNAM-VAN WERT- 521 PM EDT SUN JUN 22 2008 ...SPECIAL WEATHER STATEMENT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF DELPHOS...OR 6 MILES EAST OF VAN WERT...MOVING EAST AT 27 MPH. PEA TO ONE HALF INCH DIAMETER SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... DELPHOS... LIMA... ELIDA... KALIDA... COLUMBUS GROVE... NEEDMORE AND SOUTHWORTH... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 22, 6:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 720 PM EDT SUN JUN 22 2008 INZ003-004-222345- LA PORTE-ST. JOSEPH- 620 PM CDT SUN JUN 22 2008 ...SPECIAL WEATHER STATEMENT... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CARLISLE TO 15 MILES WEST OF WESTVILLE...MOVING EAST AT 25 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... WESTVILLE AND LA PORTE... NEW CARLISLE...ROLLING PRARIE AND OTIS... BYRON... PINOLA... AND SOUTH BEND... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:52 PM CDT | Areal Flood Advisory | IWX | Kosciusko | 3 hr |
| Jun 22, 11:04 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble, Whitley | 19 min |
| Jun 22, 11:16 AM CDT | Severe Thunderstorm Warning | IWX | LaGrange | 45 min |
| Jun 22, 12:07 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski, Starke | 53 min |
| Jun 22, 12:57 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Miami | 50 min |
| Jun 22, 12:59 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 37 min |
| Jun 22, 1:24 PM CDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
| Jun 22, 1:28 PM CDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 62 min |
| Jun 22, 1:51 PM CDT | Severe Thunderstorm Warning | IWX | Pulaski | 54 min |
| Jun 22, 2:04 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 56 min |
| Jun 22, 2:11 PM CDT | Severe Thunderstorm Warning | IWX | DeKalb | 49 min |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 51 min |
| Jun 22, 3:06 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.